# SDR CA050401009

- Difficulty date: March 10, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Lear 45LEAR
- Aircraft time: 2,063 hours
- Engine: Garrtt TFE7312
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 6608458010
- Part serial: Y0357
- Condition: Failed
- Location: Starter Gen
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) IN CRUISE FLIGHT, JUST PRIOR TO DESCENT FOR LANDING, THE CREW NOTICED A VIBRATION FROM REAR OF AC.  THE AIRCRAFT LANDED UNEVENTFULLY. POST FLIGHT INSPECTION FOUND EXCESSIVE AMOUNTS OF BLACK STAIN (CARBON) ON BOTTOM OF LT ENGINE COWLING AFT OF STARTER/GENERATOR COOLING VENT. THE LT STARTER/GENERATOR WAS REPLACED AND SUBSEQUENT ENGINE RUNS FOUND THIS CURED THE VIBRATION.  THIS IS THE THIRD STARTER/GENERATOR FAILURE ON THIS AIRCRAFT AND THIS UNIT WAS TO THE LATEST MODIFICATION STATUS.  WE HAVE NOT HAD A STARTER/GENERATOR ON THIS AIRCRAFT MAKE IT TO ITS FULL RATED LIFE OF 1200 HOURS.
